MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant device: biolox delta option femoral head 28mm od (cat# 170-28-50 / serial# (b)(4)) biolox delta adapter 16/18-12/14; +3.5mm (cat# 170-50-03 / serial# (b)(4)) the 73 year old female patient involved was reported for revisions due to early prosthesis wear and subsequent osteolysis approximately 5.5 and 4.5 years after the respective index tha surgeries.The prosthesis wear was able to be confirmed from the provided radiographs.However, the explanted devices were not available for evaluation.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, significant edge loading of the femoral head on the acetabular liner due to implant positioning, combination of largest available femoral head and/or thinnest available acetabular liner was used, and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision/monitoring reported due to early prosthesis wear/osteolysis is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential could have all contributed to the increased trend in wear/osteolysis related complaints).A risk assessment has been initiated to escalate this issue.
 
Event or Problem Description
The 73 year old female patient involved was reported for revisions due to early prosthesis wear and subsequent osteolysis approximately 5.5 and 4.5 years after the respective index tha surgeries.The prosthesis wear was able to be confirmed from the provided radiographs.However, the explanted devices were not available for evaluation.

Brand Name
NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15205076
Report Number1038671-2022-00909
Device Sequence Number2068377
Product Code JDI
UDI-Device Identifier10885862022066
UDI-Public10885862022066
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Model NumberNV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Device Catalogue Number130-28-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale